Acetaminophen toxicity is the most frequent cause of emergency calls to poison control centers and of acute liver failure in the U.S. Contributing factors include medication errors, OTC availability, and inadequate patient education. Overdose must be treated as quickly as possible to avoid acute liver failure or death. Patients who receive N-acetylcysteine treatment within the first 8 hours of overdose have a very positive prognosis with less than a 5% chance of developing liver toxicity. Delays in treatment beyond 10 hours lead to a poorer prognosis. Pharmacists need to be aware of the recommended doses for acetaminophen use, signs and symptoms of acute liver injury, and emergency treatment protocols.
Shana Jiang, PharmD, BCPS, received her Doctor of Pharmacy degree in 2014 from the Ernest Mario School of Pharmacy at Rutgers University and completed a pharmacy practice residency with Mount Sinai St. Luke's and Roosevelt Hospitals in New York, NY. She is now working as a telepharmacist for a major health system.
CE-PRO is a membership program that gives you 50% OFF everything you buy and much more.
50% Discount on All Course Purchases
Free CE Alerts
Certificates provided by accrediting body (3 Match)
Accreditation Council for Pharmacy Education
Florida Board of Pharmacy
Course Delivery Method and Format: